Hail, Pierce
- When
- July 28, 10:30 PM CST
- Where
- Pierce County, 3 mi N of Plainview
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.400, -97.783
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jul 28, 6:25 PM CST, 4 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 725 PM CDT THU JUL 28 2005 .DISCUSSION... DID AN EARLY EVENING UPDATE TO ADJUST THE LOCATION AND TIMING OF POPS AND CLOUDS JUST A BIT. ALSO REARRANGED THE ZONE GROUPINGS SLIGHTLY AND PULLED THE MENTION OF THUNDERSTORMS NEAR THE PLATTE RIVER THROUGH SAUNDERS...DOUGLAS AND SARPY COUNTIES SOUTHWARD. IN LOOKS LIKE THE THUNDERSTORMS ACROSS CENTRAL NEBRASKA ARE FIRING ON THE COLD FRONT ITSELF...MOVING EAST SOUTHEAST INTO A REGION WHERE A STRONGER CAP EXISTS. IT APPEARS THAT THUNDERSTORMS COULD CLIP A COUPLE OF COUNTIES YET THIS EVENING...MAINLY BOONE AND PLATTE. STORMS TO OUR WEST HAVE REMAINED QUITE STRONG THIS EVENING WITH SMALL HAIL REPORTED. LOOKS LIKE IT COULD BE GUSTY UNDER THE STORMS AS WELL WITH SOME 20 DEGREE DEWPOINT SPREADS AND DRIER AIR AS NOTED ON KLBF SOUNDING. OTHERWISE...WILL HAVE TO WAIT FOR STORMS ACROSS THE REMAINDER OF NORTHEAST NEBRASKA AND WEST CENTRAL IOWA UNTIL AFTER MIDNIGHT...WITH THE SOURCE REGION COMING OUT OF WESTERN AND CENTRAL SOUTH DAKOTA IF THEY DEVELOP THIS FAR SOUTH AT ALL. DEWALD && .PREV DISCUSSION... 351 PM CDT THU JUL 28 2005 FORECAST PROBLEMS TODAY INCLUDE CHANCES OF PRECIP FOR TONIGHT/EARLY TOMORROW MORNING. 19Z SFC ANALYSIS SHOWED A TROUGH JUST CLIPPING THE NERN CORNER OF NE...AND STRETCHING UP TO THE TWIN CITIES AREA. WV IMAGERY SHOWED THE RIDGE IN THE WRN US CONTINUING TO BUILD...WITH A WEAK SHORTWAVE TROUGH PRODUCING SOME PRECIPITATION OVER CENTRAL IDAHO. WE CONTINUE IN NORTHWEST FLOW. VISIBLE SATELLITE SHOWS A CU FIELD DEVELOPING OVER NCNTRL NE. WITH CAP IN PLACE OVER NERN NEBRASKA AM NOT CURRENTLY CONCERNED ABOUT IT MOVING EAST INTO OUR CWA...BUT WILL KEEP AN EYE ON IT. PRECIP CHANCES TONIGHT WILL FOLLOW THE TROUGH AS IT MOVES EWD ACROSS NERN NE AND INTO NW IA. MOISTURE IS STILL PRETTY LACKING AS THE GULF REMAINS CLOSED. HOWEVER A LOOK AT BOTH THE NAM AND GFS 315K ISOSURFACE SHOWS SOME SLIGHT ISENTROPIC LIFT BEGINNING AFTER 03Z...WITH CONDENSATION PRESSURE DEFICITS DECREASING AS WELL...AND THIS CONTINUING TO AROUND 18Z FRIDAY. THE LLVL JET IS EXPECTED TO SHIFT EASTWARD INTO OUR CWA BY 18Z SO IT MAY HELP IN KEEPING THESE SHOWERS LINGERING THRU THE MORNING UNTIL CUT OFF BY AN INCREASING CAP. THUS HAVE EXPANDED THE SLIGHT CHANCE POPS TO 03Z TO 18Z FRIDAY. FROM TOMORROW ONWARD THE CHANCE FOR PRECIPITATION LOOKS MINIMAL. WHILE THE LLVL JET WILL BE NOSING INTO THE AREA FRI THRU SAT NIGHT...MOISTURE IS STILL QUITE LACKING SO LEFT DRY ATTM. THE MODELS CONTINUE WITH THE UPPER RIDGE BUILDING INTO THE CENTRAL PLAINS THRU WEDNESDAY WITH VARIOUS SHRTWVS MOVING THRU...BUT UNTIL TIMING CAN BE PINNED DOWN WILL LEAVE OUT MENTION OF PRECIP IN AGREEMENT WITH CURRENT FORECAST. HOWEVER DID COOL THINGS DOWN A LITTLE TUESDAY THRU WEDNESDAY IN NERN NEBRASKA NORTH OF THE FRONT EXPECTED TO HANG UP IN THE AREA. OTHERWISE LEFT GOING FORECAST OF TEMPS INCREASING THROUGH THE PD TO THE LOW TO MID 90S. ADAMS && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1032 PM CDT THU JUL 28 2005 IAZ043-055-056-069-NEZ012-015-018-032>034-043>045-050>053-291100- BURT-BUTLER-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-HARRISON IA-MONONA IA- POTTAWATTAMIE IA-SARPY-SAUNDERS-SHELBY IA-STANTON-THURSTON- WASHINGTON-WAYNE- 1032 PM CDT THU JUL 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND WEST CENTRAL IOWA. .DAY ONE...OVERNIGHT AND FRIDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TONIGHT AND FRIDAY MORNING ACROSS PARTS OF NORTHEAST NEBRASKA AND SOUTHWEST IOWA. IF STORMS OCCUR...SOME SMALL HAIL AND GUSTY WINDS COULD DEVELOP. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS SHOULD NOT BE NEEDED TONIGHT OR FRIDAY. IAZ079-080-090-091-NEZ065>068-078-088>093-291100- CASS-FREMONT IA-GAGE-JEFFERSON-JOHNSON-LANCASTER-MILLS IA- MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-RICHARDSON-SALINE-SEWARD- 1032 PM CDT THU JUL 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...OVERNIGHT AND FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS WILL NOT BE NEEDED TONIGHT OR FRIDAY. NEZ011-016-017-030-031-042-291100- ANTELOPE-BOONE-KNOX-MADISON-PIERCE-PLATTE- 1032 PM CDT THU JUL 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EAST CENTRAL NEBRASKA. .DAY ONE...OVERNIGHT AND FRIDAY SCATTERED THUNDERSTORMS WILL MOVE THROUGH NORTHEAST NEBRASKA LATE THIS EVENING THROUGH OVERNIGHT...AND EVEN INTO FRIDAY MORNING. SOME OF THE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS SHOULD NOT BE NEEDED TONIGHT OR FRIDAY. DEWALD
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1121 PM CDT THU JUL 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 PM HAIL 6 N ROYAL 42.42N 98.12W
07/28/2005 1.75 INCH ANTELOPE NE PUBLIC
1107 PM HAIL WINNETOON 42.51N 97.96W
07/28/2005 1.00 INCH KNOX NE PUBLIC
&&
DEWALDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1123 PM CDT THU JUL 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1118 PM HAIL CREIGHTON 42.47N 97.91W
07/28/2005 1.75 INCH KNOX NE LAW ENFORCEMENT
&&
DEWALDThe Sioux Falls radar (KFSD), 157 km away, was scanning. The volume nearest the first event began at 04:28 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5467578.